Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Jun 10, 2012, 6:22 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 11, 2012, 6:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
389
WGUS44 KMOB 102322
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 PM CDT SUN JUN 10 2012
FLC033-113-111115-
/O.NEW.KMOB.FA.W.0008.120610T2322Z-120611T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA ROSA FL-ESCAMBIA FL-
622 PM CDT SUN JUN 10 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR...
SOUTH ESCAMBIA COUNTY IN NORTHWEST FLORIDA...SOUTHWEST SANTA ROSA
COUNTY IN NORTHWEST FLORIDA...
* UNTIL 615 AM CDT MONDAY
* AT 607 PM CDT...A LONG DURATION OF RAINFALL CONTINUES OVER THE
WARNED AREA. THIS WILL CAUSE FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DUE TO THE LONG DURATION OF THIS EVENT...STREAM
RISES WILL CONTINUE TO BE SLOW THROUGH EARLY MONDAY. FLASH FLOODING
IS NOT EXPECTED AT THIS TIME. FURTHER DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED OVERNIGHT AND EARLY MONDAY. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
PENSACOLA... PERDIDO BAY... GULF BREEZE ...
GARCON POINT... WARRINGTON... DICKERSON CITY...
AVALON... MILTON... ORIOLE BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK HIGHER
GROUND IF NECESSARY. DO NOT DRIVE OR WALK INTO AREAS WHERE WATER
CROSSES THE ROAD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3031 8744 3041 8743 3043 8735 3046 8742
3051 8742 3067 8701 3054 8702 3043 8709
3039 8704 3035 8721 3036 8721 3041 8709
3051 8710 3057 8716 3053 8718 3049 8714
3043 8717 3038 8726 3034 8726
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 10, 3:40 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SUN JUN 10 2012
.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE VERY WET PATTERN
CONTINUES ACROSS THE CENTRAL GULF COAST TODAY WHICH ONLY ADDS TO THE
ONGOING FLOODING SITUATION. THE UPPER LOW IS EXPECTED TO LIFT ENE ON
MONDAY AND WEAKEN...HOWEVER AN UPPER WEAKNESS WILL REMAIN ACROSS THE
AREA. THIS COMBINED WITH A LINGERING SFC TROUGH WILL LEAD TO
CONTINUED DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH MONDAY IN A DEEPLY TROPICAL AIRMASS WITH PW
VALUES OVER 2 INCHES. MESOSCALE MODELS AGAIN INDICATE A BREAK
DEVELOPING THIS EVENING INTO THE OVERNIGHT BEFORE MORE REDEVELOPMENT
TOWARD DAYBREAK. THUS THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT
THROUGH TOMORROW MORNING FOR COASTAL COUNTIES WHERE ANY ADDITIONAL
HEAVY RAIN WILL EASILY PRODUCE MORE FLOODING. A WEAK COLD FRONT IS
EXPECTED TO MOVE INTO THE AREA ON TUESDAY AND STALL NEAR THE COAST
TUESDAY NIGHT. THIS WILL MAINTAIN AT LEAST SCATTERED CONVECTION
TUESDAY.
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE STALLED BOUNDARY WILL
MAINTAIN SCATTERED POPS ON WEDNESDAY ESPECIALLY ACROSS SOUTHERN
AREAS. HOWEVER... THE BOUNDARY WILL GRADUALLY WASH OUT THROUGH THE
END OF THE WEEK. THIS WILL LEAD TO A RETURN TO THE DIURNALLY DRIVEN
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATTER HALF OF THE
WEEK. AS RAIN CHANCES CHANCES DECREASE...TEMPS WILL INCREASE BACK
INTO THE LOW AND MID 90S. /13
&&
.AVIATION (10.18Z AND 11.00Z ISSUANCE)...MVFR CIGS AND VISYS WILL
CONTINUE THROUGH MUCH OF THE PERIOD WITH OCCASIONAL IFR CONDITIONS
IN HEAVIER SHOWERS AND THUNDERSTORMS. /13
&&
.MARINE...A STRONG SOUTHERLY WIND FLOW WILL IMPACT THE MARINE AREA
THROUGH TONIGHT AS HIGH PRESSURE BUILDS OFF THE SOUTHEAST COAST AND
WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE WESTERN GULF. THESE
WINDS AND BUILDING SEAS WILL BRING HAZARDOUS CONDITIONS FOR SMALL
CRAFT THROUGH TONIGHT. WINDS AND SEAS WILL GRADUALLY DECREASE ON
MONDAY AS SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF
MEXICO. A LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST FLOW
FOLLOWED BY LIGHT OFFSHORE FLOW AT NIGHT WILL DEVELOP BY MID WEEK. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 88 75 89 / 60 60 20 40
PENSACOLA 77 88 77 88 / 60 70 30 50
DESTIN 78 86 76 85 / 60 60 30 50
EVERGREEN 72 90 72 91 / 60 70 40 50
WAYNESBORO 70 91 71 91 / 50 40 30 50
CAMDEN 71 90 72 91 / 60 70 50 50
CRESTVIEW 73 89 73 91 / 60 70 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
MOBILE.
FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jun 10, 12:30 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1230 PM CDT SUN JUN 10 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1230 PM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL BE LIKELY TODAY...WHICH WILL BRING THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION...ESPECIALLY ALONG COASTAL LOCATIONS WHERE RECORD RAINS FELL YESTERDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR FAR SOUTHEASTERN MISSISSIPPI...FAR SOUTHWESTERN AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION MONDAY. ADDITIONAL HEAVY RAINFALL MAY BRING A CONTINUED POTENTIAL FOR FLOODING ACROSS THE AREA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED. GMZ630-650-655-670-675-111145- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1230 PM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH WIND FLOW WILL CONTINUE THROUGH SUNDAY.
In the hours before
Local storm report, Jun 10, 1:37 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM RIP CURRENTS 3 S GULF BREEZE 30.32N 87.20W
06/10/2012 GMZ655 FL EMERGENCY MNGR
*** 1 FATAL *** 3 SWIMMERS PULLED FROM THE GULF OF MEXICO
AT PENSACOLA BEACH...1 FATALITY.
&&
JPLocal storm report, Jun 10, 3:31 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TSTM WND GST MONROEVILLE 31.53N 87.32W
06/10/2012 U0 MPH MONROE AL EMERGENCY MNGR
*** 1 INJ *** TREE FELL ON HOUSE.
&&
JPLocal storm report, Jun 10, 5:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM LIGHTNING GULF SHORES 30.27N 87.70W
06/10/2012 BALDWIN AL LAW ENFORCEMENT
*** 1 INJ *** POLICE AND PARAMEDICS RESPONDED TO THE GULF
STATE PARK PAVILLION ON EAST BEACH BOULEVARD THIS MORNING
TO TREAT A 10-YEAR OLD BOY STRUCK BY LIGHTNING. HE WAS
TRANSPORTED TO A LOCAL HOSPITAL IN CRITICAL CONDITION.
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:28 AM CDT | Rip Current Statement | MOB | 39 hr | |
| Jun 10, 6:15 AM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 12 hr |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.